Jump to content
FarmGirlWorks

FarmGirlWorks: Sertraline WD - kundalini yoga helping

Recommended Posts

Rabe

I often wonder what feels the worst...feeling betrayed by doctors, feeling abandoned by people closest, or the WD.  Im sorry FGW...it is all so

'crushing' as Rosetta said...just a good description. ¬†Take care!¬†ūüíú

Share this post


Link to post
FarmGirlWorks

@Rabe, so true, so true. It is crushing but the pestle of WD grinding us into the mortar of life is releasing something sweet -- I have to believe that. I thank god that I found SA and the supportive folks here for each other.

 

ps: I watched a documentary about pharma drugs called "Off Label" on Hulu the other eve (I am a sucker now for big pharma exposés). They had a Pfizer (!) drug rep show how he would get his products into the hands of doctors. It made me ill. I am not too mad at doctors as I think they have not only swallowed the kool-aid but are swimming in the water of the cultural belief that psychotropics are the best option for many issues. Most of them just don't know. I talked with a friend of mine who was a family doc and surgeon about the WD I am experiencing. Her response was to be cautiously sympathetic but said she wished she could get more people on these drugs to "save lives." She's a good person and misinformed but she has credibility among people so nothing will change until the culture shifts. It is a shameful time now.

Share this post


Link to post
Rosetta

You and I are in about the same place.  It is so interesting.  

 

I saw that you wrote to Pug about the fact that your physical symptoms are gone, but depression and brain fog keep lingering.  It's the same for me except that my physical symptoms are very slight most of the time.  I haven't had dystonia in about a week, maybe.  Appetite is pretty constant except on certain days.  The muscle aches and tension come and go.  Today, I have some tension in my face and arms.  

 

However, the mental symptoms just keep bothering me despite the fact that they are getting better.  I'm at 16 months off and you are at 14 months.  I believe we are right on track for healing, FGW.  So many times I have read that at 18 months a person had an awareness of just how far out of the hole s/he was.  Then, at 2 years there was much more improvement.  One person said it was fine tuning from there, but she is still seeing improvements after 4 years.  

 

This is is very frustrating, but I am certain that we will get out of this mess and SOON.  

 

-Rosetta

Share this post


Link to post
FarmGirlWorks

Thanks @Rosetta... encouragement is always, always appreciated. The psychological symptoms are so difficult as I look "normal" on the outside but am dead on the inside. I'm glad to hear your physical symptoms are decreasing. Maybe I misunderstood pug's response (and given the cog fog today, highly likely), but it seemed like he was saying that as his physical symptoms decreased that the mental ones soon followed. That made me feel a bit anxious as I haven't had physical symptoms since late April. I guess that is not long ago in this getting-off-drugs world. But the sun -- normally that which improves my mood -- is just there, nothing special. So, yes! I too am looking forward to the day when this is just a distant memory.

Share this post


Link to post
Rosetta

Oh.  I don't think you can expect healing to happen the same way for you as it did for him.  That doesn't mean your body is not healing.  You are simply slower with the emotional stuff.  I have heard other people say that the emotional stuff takes longer -- JanCarol, AliG included.  For Pug, the mental/emotional stuff was 90-95% gone by the time he wrote his success story.  It appears that was less than three years after he found SA?  He took the drugs for 20 years!!  So, yes the thought of dealing with these feelings for another year or so is very frustrating!!  

Share this post


Link to post
FarmGirlWorks

Thanks, @Rosetta... being in perimenopause probably factors in as well.

Share this post


Link to post
Rabe

Hi  FGW.  After reading here it seems everyone's recovery is so so different in every way.  I feel the fact that you haven't had physical symptoms since late April is SO wonderful!  I mean that is such a hopeful sign!  I sure look forward to that!  Have to get off the meds first.  I probably wont remember when and which symptoms I had by then! ;) 

I think that you are right about the hormones...I mean they affect us physically, mentally and emotionally in the best of times, right?

I feel upset with the doctors who make what are really med errors...too high doses, meds that interact with others someone is on, not stopping them when an untoward startup event happens or when odd symptoms start while taking them...the meds are one thing but when I add the other things¬†it goes beyond a pharmaceutical issue in my mind. ¬†You are right about lack of knowledge. ¬†My doctor who rapidly tapered in Sept asked me somewhere along the way here, as I was so so ill and in ER repeatedly, why dont I just stop the V and C. ¬†Out of curiosity as to his thoughts (I had been here by then) I asked him what would happen...he said I would have a little anxiety and then it would be over! ¬†And this is the person who supposedly knows how sensitive my system is.¬†ūü§ĒBut bless him! ¬†He sees me, writes the compounding scripts, and listens even though I know he sees things through a different lens. ¬†Some day I too hope and pray that will change for all of us and those who¬†follow!

I just wanted to say that I think you are doing so well! ¬†You are special FGW and I hope this¬†healing of yours continues in leaps and bounds!!!ūüíú

Share this post


Link to post
FarmGirlWorks

@Rabe: I look forward to the day when you are free of meds and WD too! Thanks for the warm encouragement.

 

I hear what you are saying about doctors who misdiagnose, misprescribe and do not care enough to really talk to a person before writing a scrip. I saw my AA sponsor tonight who works in an ICU and she said she was appalled by the way doctors pile on meds without checking contraindications for other drugs people are on or possibly stimulate a triggering action to substances someone may have been addicted to.

 

I watched a 37 minute doc today that was posted here on SA about a Norwegian woman who was wronged by psychiatry for 10 years and showed her confronting (in a polite Scandinavian way) the doctors and psychiatrists who misdiagnosed her. Highly recommend although it is hard to hear the doctors' responses to her but goes to show that there are officious jerks all around the world.

 

https://www.thehappypillfilm.com/

Share this post


Link to post
FarmGirlWorks

Good news! I changed primary care docs and had my first appointment with the new one today. She already knew my medical history well(!) and did not treat me like I was crazy for stopping psych drugs and mentioned that I might be a slow metabolizer of Zoloft as the reason for the length of "withdrawal" -- she actually used this word instead of the hated euphemism "discontinuation syndrome." I do not remember what SA opinion is on metabolization but seem to remember it's negative; however, glad she at least acknowledged that withdrawal is a real condition. Her assistant told me she got off of Effexor cold turkey and was up-and-up sick for a good month then it took a few more for recovery -- I was so jealous of that timeline!

 

The doctor recommended a specific therapist after listening carefully to me and reading about my situation. While I am not keen on the psych establishment these days, I am open to the idea now of seeing a therapist if it helps me think in a more expanded way.

 

ps: I said that I am over all physical symptoms but was counting "head pressure" as a psych symptom. Wrong: it is not. I still have that one strong with brain fog... not sure if that is physical or mental but I've got it.

Share this post


Link to post
Altostrata

Good to hear you've found a helpful doctor, FGW.

 

Her reasoning about slow metabolism is incorrect, but no matter, she's sympathetic.

 

Slow metabolizing is significant in drug-drug interactions, not tapering or withdrawal.

Share this post


Link to post
bubbles
Quote

"withdrawal" -- she actually used this word instead of the hated euphemism "discontinuation syndrome."

 

My doctor has started to do this too. I'm not sure if it is just humoring me - I personally do use words like "dependence" and "withdrawal" - or if it indicates a change in thinking. Glad you found a helpful doctor.

Share this post


Link to post
Rosetta

Hi, FarmGirlWork, I hope your doctor is going to work out for you.  So glad you found her.

Share this post


Link to post
Rabe

SO grateful to hear about your new doctor FG...more of a caretaker hopefully!!!ūüíú

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.